Alert archive / Colorado / High Wind Watches in 2025

High Wind Watch 9, NWS Pueblo, CO

December 15, 20256 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Dec 15, 2025, 12:58 PM MST for 6 counties in Colorado. It took effect at Dec 17, 2025, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 15, 2025, 12:58 PM MST (19:58 UTC)
In effect from
Dec 17, 2025, 11:00 AM MST
Expired
Dec 16, 2025, 1:58 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, El Paso County, CO, Fremont County, CO, Lake County, CO, Saguache County, CO, Teller County, CO

The text

As transmitted.

658 
WWUS75 KPUB 151958
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1258 PM MST Mon Dec 15 2025

COZ058-060-061-081-082-160400-
/O.NEW.KPUB.HW.A.0009.251217T1800Z-251218T0700Z/
Western Mosquito Range/East Lake County Above 11000 Feet-Eastern
Sawatch Mountains Above 11000 Feet-Western Chaffee County Between
9000 and 11000 Feet-Teller County/Rampart Range Above
7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above
11000 Feet-
Including St Elmo, Alpine, Granite, Bonanza, Climax, Woodland
Park, and Pikes Peak
1258 PM MST Mon Dec 15 2025

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 80 mph possible.

* WHERE...The higher elevation of the Pikes Peak region and the 
  Central mountains.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
2 follow-up statements
425 
WWUS75 KPUB 160455
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
955 PM MST Mon Dec 15 2025

COZ058-060-061-081-082-161300-
/O.CON.KPUB.HW.A.0009.251217T1800Z-251218T0700Z/
Western Mosquito Range/East Lake County Above 11000 Feet-Eastern
Sawatch Mountains Above 11000 Feet-Western Chaffee County Between
9000 and 11000 Feet-Teller County/Rampart Range Above
7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above
11000 Feet-
Including Pikes Peak, St Elmo, Alpine, Bonanza, Woodland Park,
Granite, and Climax
955 PM MST Mon Dec 15 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH 
WEDNESDAY EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph possible.

* WHERE...Teller County and the Rampart Range including Pikes Peak, 
  Western Mosquito Range/East Lake County Above 11000 Feet, Eastern 
  Sawatch Mountains Above 11000 Feet, and Western Chaffee County 
  Between 9000 and 11000 Feet.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

MW
825 
WWUS75 KPUB 160858
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
158 AM MST Tue Dec 16 2025

COZ058-060-061-081-082-161700-
/O.UPG.KPUB.HW.A.0009.251217T1800Z-251218T0700Z/
/O.NEW.KPUB.HW.W.0013.251217T1800Z-251218T0700Z/
Western Mosquito Range/East Lake County Above 11000 Feet-Eastern
Sawatch Mountains Above 11000 Feet-Western Chaffee County Between
9000 and 11000 Feet-Teller County/Rampart Range Above
7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above
11000 Feet-
Including Pikes Peak, Granite, Climax, Alpine, St Elmo, Woodland
Park, and Bonanza
158 AM MST Tue Dec 16 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST 
WEDNESDAY NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 80 mph possible.

* WHERE...Teller County and the Rampart Range including Pikes Peak, 
  Western Mosquito Range/East Lake County Above 11000 Feet, Eastern 
  Sawatch Mountains Above 11000 Feet, and Western Chaffee County 
  Between 9000 and 11000 Feet.

* WHEN...From 11 AM Wednesday to midnight MST Wednesday Night.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult for high 
  profile vehicles, especially along north-south highways such as 
  Interstate 25.

$$

Visit us at http://www.weather.gov/pub

EP

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:24 AM MST, 2 hours 34 minutes earlier. Its key messages:

  • Dry and warmer today with light winds.
  • Warm and dry Tuesday, then very windy and dry Wednesday into Thursday morning, with critical fire weather conditions possible.
  • Cooler Thursday, then warm and breezy from Friday into the weekend.
  • Occasional snow showers return to the central mountains Wednesday and again over the weekend, though snowfall amounts look light.
Area forecast discussion, Dec 15, 10:24 AM MST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1024 AM MST Mon Dec 15 2025

.KEY MESSAGES...

- Dry and warmer today with light winds.

- Warm and dry Tuesday, then very windy and dry Wednesday into
  Thursday morning, with critical fire weather conditions
  possible.

- Cooler Thursday, then warm and breezy from Friday into the
  weekend.

- Occasional snow showers return to the central mountains
  Wednesday and again over the weekend, though snowfall amounts
  look light.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 225 AM MST Mon Dec 15 2025

It will be dry and warmer today with high cloudiness invading from
the southwest. Temperatures will be about 10 degrees warmer than
yesterday across the plains, with readings similar to yesterday
across the mountains and valleys.  The upper trough moves across the
area late this afternoon through tonight. It lacks moisture however,
so the forecast area will remain dry.  Winds will be light today
before they increase late tonight as the upper trough crosses the
mountains to our south and the gradient aloft increases again behind
the system. The surface lee trough will kick eastward overnight
allowing for enhanced westerly drainage winds to pick up along the
lower eastern slopes into the I-25 corridor.  This will keep
overnight low temperatures on the milder side especially after
midnight. Didn't make too many changes from model blends. -KT

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 225 AM MST Mon Dec 15 2025

Warm and dry on Tuesday as upper ridge flattens across Colorado,
with a modest increase in winds over the higher terrain in the
afternoon as mid/upper level flow begins to strengthen. Still
looks very windy Wednesday into early Thursday morning, as
strong upper jet (250mb winds 160-170 kts) noses into the
central Rockies. Cross-sections don't show much of a mountain
wave Wed as forward shear dominates with jet overhead, though
simple brute force mixing may boost winds into the 60-70 kt
range over the higher terrain by Wed evening, as broad area of
strong mid-level flow (50-70 kts at 700mb) migrates across srn
Colorado. Not quite as windy lower elevations, though still
could get close to high wind criteria (50 kts) along I-25 and
across Fremont County, especially Wed evening. Blended model
numbers continue to run too low with wind speeds, and again went
with speeds closer to the top end of the guidance envelope.
Combination of warm temps, strong winds and low humidity will
increase fire danger all areas Wed, greatest risk of critical
fire weather conditions will be along the I-25 corridor from
Pueblo south, were relative humidity may fall-off below 15
percent for a few hours in the afternoon. Quick burst of some
windy snow showers likely Wed afternoon/evening over the central
mountains as jet and upper wave swing through, though snow ends
quickly by early Thu morning, keeping accums light.

Cooler with less wind Thu as trough and jet pull away, before
warmer and windier conditions return from Fri through the
weekend, as strong westerly flow continues across the wrn U.S. A
couple embedded waves will bring snow showers at times to the
peaks along the Continental Divide, with some light accums
possible over the central mountains Saturday, then along the
entire Divide by late Sunday.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1022 AM MST Mon Dec 15 2025

VFR conditions are near certain next 24 hour at all 3 taf sites,
KPUB, KALS and KCOS. Winds will be light and diurnally driven.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Dec 15, 3:16 AM MST, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
316 AM MST Mon Dec 15 2025

COZ058>089-093>099-161030-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
316 AM MST Mon Dec 15 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong winds will develop across the area Wednesday, continuing
into Wednesday night, with damaging winds possible, especially
over the mountains and along the I-25 corridor. Fire danger will
increase across the region as well on Wednesday, as winds
strengthen and relative humidity falls to around 15 percent. The
highest chance for critical conditions will be along the southern
I-25 corridor and across the southeast plains during the afternoon
and evening.

Occasional snow showers will be possible over the higher peaks of
the central mountains Wednesday afternoon and evening, mainly
from Cottonwood Pass northward. Another round of snow showers will
then be possible along all of the Continental Divide over the
weekend, though snowfall amounts look to remain light.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 1:47 PM MSTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more14 hr

Nearby

High Wind Watches in Colorado, 2025Every high wind watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.